Alert archive / Louisiana / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 331, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Oct 1, 2009, 9:15 PM CDT for 7 parishes in Louisiana; 4 counties in Arkansas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 1, 2009, 9:15 PM CDT (02:15 UTC)
- Expired
- Oct 1, 2009, 10:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Columbia County, AR, Lafayette County, AR, Miller County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Claiborne Parish, LA, Lincoln Parish, LA, Union Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 74 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 1, 6:29 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2755 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 3.8
- Supercell composite
- 15.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 020215
SVRSHV
ARC027-073-091-139-LAC013-015-017-027-061-111-119-020315-
/O.NEW.KSHV.SV.W.0331.091002T0215Z-091002T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
915 PM CDT THU OCT 1 2009
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LINCOLN PARISH IN NORTH CENTRAL LOUISIANA...
NORTHWESTERN UNION PARISH IN NORTH CENTRAL LOUISIANA...
WESTERN BIENVILLE PARISH IN NORTHWEST LOUISIANA...
BOSSIER PARISH IN NORTHWEST LOUISIANA...
THIS INCLUDES THE CITIES OF...RED CHUTE...BOSSIER CITY...
CADDO PARISH IN NORTHWEST LOUISIANA...
THIS INCLUDES THE CITIES OF...VIVIAN...SHREVEPORT...
CLAIBORNE PARISH IN NORTHWEST LOUISIANA...
THIS INCLUDES THE CITY OF HOMER...
WEBSTER PARISH IN NORTHWEST LOUISIANA...
THIS INCLUDES THE CITIES OF...SPRINGHILL...MINDEN...
WESTERN UNION COUNTY IN SOUTH CENTRAL ARKANSAS...
THIS INCLUDES THE CITIES OF...JUNCTION CITY...EL DORADO...
COLUMBIA COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...WALDO...MCNEIL...MAGNOLIA...
SOUTHERN LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS...
SOUTHWESTERN MILLER COUNTY IN SOUTHWEST ARKANSAS...
* UNTIL 1015 PM CDT
* AT 912 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF
MOUNT HOLLY TO 7 MILES SOUTHEAST OF PLAIN DEALING TO 7 MILES
NORTHEAST OF VIVIAN...AND MOVING SOUTHEAST AT 35 MPH. THIS LINE OF
STORMS HAS A HISTORY OF PRODUCING WIND DAMAGE.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SAREPTA...VILLAGE...EMERSON...OIL CITY...COTTON VALLEY...ATLANTA...
LISBON...HAYNESVILLE...BENTON...BLANCHARD...WESSON...EASTWOOD...
SIBLEY...HAUGHTON...RINGGOLD...GIBSLAND...BERNICE AND ARCADIA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
SOUTHERN ARKANSAS. THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND
NORTHEASTERN TEXAS.
&&
LAT...LON 3225 9320 3238 9389 3280 9404 3303 9404
3315 9374 3346 9320 3346 9311 3339 9310
3338 9281 3307 9242
TIME...MOT...LOC 0214Z 329DEG 32KT 3340 9305 3282 9360
3292 9387
$$
D. BUTTS1 follow-up statement
000
WWUS54 KSHV 020246
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
946 PM CDT THU OCT 1 2009
ARC073-091-020253-
/O.CAN.KSHV.SV.W.0331.000000T0000Z-091002T0315Z/
LAFAYETTE AR-MILLER AR-
946 PM CDT THU OCT 1 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MILLER AND
SOUTHERN LAFAYETTE COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF
MILLER AND LAFAYETTE COUNTIES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
FRIDAY MORNING FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA
AND NORTHEASTERN TEXAS.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
LAT...LON 3225 9320 3238 9389 3280 9404 3288 9395
3302 9373 3302 9348 3339 9316 3339 9310
3338 9281 3307 9242
TIME...MOT...LOC 0243Z 318DEG 26KT 3325 9282 3268 9337
3273 9366
$$
ARC027-139-LAC013-015-017-027-061-111-119-020315-
/O.CON.KSHV.SV.W.0331.000000T0000Z-091002T0315Z/
UNION AR-COLUMBIA AR-CADDO LA-BOSSIER LA-WEBSTER LA-CLAIBORNE LA-
UNION LA-LINCOLN LA-BIENVILLE LA-
946 PM CDT THU OCT 1 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR COLUMBIA AND WESTERN UNION COUNTIES...AND WESTERN BIENVILLE...
NORTHWESTERN LINCOLN...NORTHWESTERN UNION...CLAIBORNE...WEBSTER...
BOSSIER AND CADDO PARISHES...
AT 939 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DESTRUCTIVE WINDS APPROACHING 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LISBON TO GRIM TO ALDEN
BRIDGE...MOVING SOUTHEAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BUNDYTOWN...OAKS...CASH POINT...DORCHEAT...GORDON...LONG SPRINGS...
RUPLE...CROSS LAKE...CONN...LINTON...HEW HOPE...CAMP...BELLEVUE...
THREE CREEKS...VANCEVILLE...LAKE VIEW...COOPER ROAD...BROWNLEE...
GILARK...MC KENZIE...HONORE...MAHAN...COLQUITT...NICHOLS...NEWELL...
SHREVEPORT...JEWELLA...EL DORADO...HOLLY SPRINGS...WESSON...REISOR...
FERGUSON...CUTOFF JCT...HOMER...DIXIE INN...SHREVEPORT JUNCTION...
SUMMER GROVE...HARRIS...BOSSIER CITY...ADNER...STAPLES...EASTWOOD...
BLENHEIM...BARKSDALE AIR FORCE BASE...GOODWILL...NINE FORKS...SPRING
LAKE...ANTIOCH...DUBBERLY...DIXIE GARDENS...BODCAU...PRINCETON...
CATESVILLE...SIBLEY...FORBING...FILLMORE...JUNCTION CITY...MULNIX...
SUMMERFIELD...ARIZONA...OLD ATHENS...LUCAS...LAKE CLAIRBORNE...
WOODARDVILLE...WELDON...TULIP...TAYLORVILLE...TAYLORTOWN...TAYLOR...
SWIFT...SUGARCREEK...SPEARSVILLE...SLIGO...SHARON...SAILES...RUM
CENTER...ROBSON...RINGGOLD...RANDOLPH...PRATT...PORT BOLIVER...POINT
PLEASANT...PLUM ORCHARD LANDING...PLEASANT HILL...OGDEN...NOLES
LANDING...NELSON...MOUNT LEBANON...MC DADE...MARSALIS...LOCKHART...
LISBON...LILLIE...LAWHON...LAKE BISTINEAU SOUTH...LAKE BISTINEAU
NORTH...KORAN...JAMESTOWN...HURRICANE...HEFLIN...HAUGHTON...GUSTA
POINT...GROVE...GIBSLAND...GAYLES...FRYEBURG...FORDS...ELM GROVE...
DOYLINE...DARLEY...CURTIS...CROSSROADS...CORNEY
LAKE...CORINTH...CAPLIS...MAYERS...BRIDGES MILL...BERNICE...
AYCOCK...ATHENS...ARCADIA...HILLSBORO...ADA AND CALEDONIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND
NORTHEASTERN TEXAS.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
&&
LAT...LON 3225 9320 3238 9389 3280 9404 3288 9395
3302 9373 3302 9348 3339 9316 3339 9310
3338 9281 3307 9242
TIME...MOT...LOC 0243Z 318DEG 26KT 3325 9282 3268 9337
3273 9366
$$
D. BUTTSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 1, 6:45 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Oct 1, 6:45 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 645 PM CDT THU OCT 1 2009 .UPDATE... AN ACTIVE LINE OF CONVECTION CONTINUES TO SLIDE SOUTHEAST ACROSS PORTIONS OF NORTH CENTRAL TEXAS AND SOUTHEAST OKLAHOMA. EXPECTING A CONTINUED THREAT OF SEVERE WEATHER THROUGH THE OVERNIGHT HOURS AS THIS LINE PUSHES THROUGH THE FOUR STATE REGION. AT THIS TIME...THE SEVERE THUNDERSTORM WATCH HAS BEEN EXTENDED EASTWARD AND WILL REMAIN IN EFFECT THROUGH 2 AM. MAIN THREAT WILL BE DAMAGING STRAIGHT LINE WIND AND HAIL. /05/ && .PREV DISCUSSION... /ISSUED 301 PM CDT THU OCT 1 2009/ DISCUSSION... AN ACTIVE NIGHT IS IN STORE FOR THE FOUR STATE REGION. WATER VAPOR IMAGERY THIS AFTERNOON SHOWS A TROUGH DIGGING INTO THE PLAINS STATES WITH A DECENT NEGATIVE TILT TO IT. SURFACE ANALYSIS SHOWS THE ASSOCIATED COLD FRONT IS STRETCHED FROM WESTERN IOWA THROUGH WESTERN MO INTO SOUTHEAST OK AND NORTH CENTRAL TX. RADAR IMAGERY SHOWS A LINE OF STORMS HAVE DEVELOPED JUST AHEAD OF THE FRONT STRETCHED FROM SOUTHWEST MO INTO OK. THERE ARE ALSO SOME ISOLATED SHOWERS AND THUNDERSTORMS THAT HAVE DEVELOPED IN THE WARM SECTOR AHEAD OF THE LINE OF STORMS OVER THE SOUTHERN PORTION OF THE CWFA. THIS ACTIVITY IS CURRENTLY MOVING INTO AN UNFAVORABLE ENVIRONMENT TO DEVELOP INTO ANYTHING SEVERE. HOWEVER...IF THESE STORMS BEGIN TO FORM FURTHER WEST THERE WILL BE ENOUGH INSTABILITY AND LAPSE RATES FOR THE STORMS TO PRODUCE HAIL AND POSSIBLY SOME STRONG WINDS. SO THIS POSSIBILITY WILL HAVE TO BE WATCHED OVER THE NEXT COUPLE OF HOURS. THE MAIN STORY WILL BE A SQUALL LINE THAT WILL MOVE THROUGH THE AREA THIS EVENING AND OVERNIGHT. AS MENTIONED...THE SQUALL LINE IS BEGINNING TO DEVELOP JUST AHEAD OF THE COLD FRONT THIS AFTERNOON. THIS SHOULD BEGIN TO ENTER NORTHWESTERN PORTIONS OF THE CWFA BETWEEN 4 PM AND 7 PM. IT IS EXPECTED TO REACH THE INTERSTATE 30 CORRIDOR BETWEEN 7 PM AND 10 PM. IT IS EXPECTED TO LEAVE THE CWFA BY SUNRISE. THE MAIN CONCERN WITH THIS SQUALL LINE WILL BE DAMAGING WINDS...WITH HAIL BEING A SECONDARY RISK. MODEL SOUNDINGS SHOW THAT HELICITY IS RATHER LOW /BELOW 100 M2/S2/ AND SHOULD NOT BE CONDUCIVE TO TORNADOES. HOWEVER...WILL NOT COMPLETELY RULE OUT THE POSSIBILITY OF ONE OR TWO DEVELOPING WITHIN LINE SEGMENTS. AS THE LINE MOVES THROUGH THE CWFA...THE AREA WILL BE LOSING INSTABILITY. MLCAPES THIS HOUR AHEAD OF THE LINE AROUND 2000 J/KG ARE EXPECTED TO DECREASE TO AROUND OR BELOW 1000 J/KG BY AROUND OR AFTER MIDNIGHT. IN ADDITION...THE BEST UPPER LEVEL DIVERGENCE IS RATHER NORTH OF THE CWFA...SITTING OVER THE MO/NORTHERN AR AREA. SO THE MAIN AREA OF CONCERN WILL BE LOCATIONS ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR. BUT WILL NOT RULE OUT THE SOUTHERN HALF OF THE CWFA RECEIVING AT LEAST STRONG STORMS WITH OCCASIONAL SEVERE STORMS AS THIS LINE PASSES THROUGH. SURFACE HIGH PRESSURE WILL QUICKLY BUILD BACK INTO THE AREA BEHIND THE FRONT. WE SHOULD SEE SKIES CLEAR RATHER QUICKLY DURING THE DAY ON FRIDAY WITH MUCH DRIER AIR MOVING INTO THE REGION. TEMPERATURES WILL BE COOLER FOR THE WEEKEND AS WE SEE TEMPERATURES STRUGGLING TO GET OUT OF THE 70S BY SUNDAY. THE SURFACE HIGH IS EXPECTED TO DRIFT TO THE EAST OF THE CWFA BY SATURDAY EVENING TO BRING DECENT RETURN FLOW BACK TO THE CWFA FOR THE WORK WEEK. THIS SHOULD BRING A DECENT WARMUP OVER THE CWFA BY THE MIDDLE OF THE WEEK...WHICH WILL GIVE A RETURN OF THE HIGHS IN THE 80S. ALSO THIS RETURN FLOW WILL BRING A DECENT INCREASE IN MOISTURE TO THE CWFA FOR THE LATE WEEKEND AND ESPECIALLY INTO NEXT WEEK. SOUTHERLY SURFACE WINDS WILL CONTINUE THROUGH MUCH OF THE WORK WEEK. IN THE MEANTIME WE SEE ZONAL TO SWLY FLOW ALOFT THROUGH MUCH OF THE WORK WEEK. A SERIES OF IMPULSES PASSING THROUGH THIS UPPER FLOW WILL COMBINE WITH THE ABUNDANCE OF MOISTURE OVER THE REGION TO BRING DECENT RAIN CHANCES THROUGH THE WORK WEEK. THERE WILL BE AN UPPER RIDGE OVER THE GULF OF MEXICO TO THE SOUTH OF THE CWFA...BUT FOR NOW IT IS BELIEVED THAT IT SHOULD REMAIN TOO FAR SOUTH TO HAVE ANY EFFECT ON KEEPING RAIN AWAY FROM THE CWFA. SO THE MAIN CONCERN FOR NEXT WEEK WILL BE THE CONTINUED RAIN CHANCES AND...IF THIS OCCURS...ANY FLOODING PROBLEMS THAT MAY DEVELOP AS A RESULT. THIS WILL HAVE TO CONTINUE TO BE MONITORED AS THERE ARE STILL INCONSISTENCIES BETWEEN MODELS ON HOW NEXT WEEK WILL PAN OUT. OVERALL HAVE MADE FEW CHANGES TO THE FORECAST IN THE EXTENDED AS A RESULT. /22/ AVIATION... FRONT AS OF 18Z WAS LOCATED NEAR A TSA...ABI LINE AND CONTINUES TO MAKE QUICK PROGRESS EASTWARD. IN FACT...THE EASTWARD MOVEMENT IS SLIGHTLY AHEAD OF FCST MODEL MOVEMENT SO HAVE ACCOUNTED FOR THIS IN THE 18Z TAF PACKAGE. AHEAD OF THE FRONT...WE CONTINUE TO SEE SCATTERED SHOWERS ALONG A NARROW CORRIDOR EXTENDING FROM EASTERN OK INTO NE AND CENTRAL TEXAS. THIS ACTIVITY HAS MADE SLOW BUT STEADY PROGRESS EASTWARD THIS AFTERNOON. ELSEWHERE...AHEAD OF THE ACTIVITY WELL INTO THE WARM SECTOR WERE DEVELOPING ISOLATED THUNDERSTORMS ACROSS SE TX WHICH WERE MOVING NORTH IN AN INCREASINGLY UNSTABLE AIRMASS. WILL NEED TO WATCH FOR THIS ISOLATED ACTIVITY INTO SE TX MOVING INTO THE LFK TERMINAL LATER THIS AFTERNOON EVENING. EVENTUAL EVOLUTION OF THE WEATHER FOR THE NEXT 12HRS OR SO IS FOR THE COLD FRONT TO CATCH UP TO THE PRE FRONTAL ACTIVITY WITH STORM MODE EVENTUALLY EXHIBITING A SQUALL LINE OR BOWING SEGMENTS DEVELOPING ACROSS EASTERN OKLAHOMA AND DEVELOPING SOUTHWESTWARD DOWN THE FRONTAL CONVERGENCE ZONE INTO NORTH CENTRAL TEXAS. THUS...HAVE CEILINGS COMING DOWN TO MVFR/IFR WITH VRB WIND GUSTS IN ANTICIPATION OF EASTWARD MOVING SQUALL LINE THROUGH THE NIGHT. QUICKLY BRING POST FRONTAL CEILINGS UP WITH SKIES QUICKLY CLEARING FROM NORTHWEST TO SOUTHEAST TOWARDS SUNRISE FRIDAY MORNING. /13/ && .PRELIMINARY POINT TEMPS/POPS... SHV 59 82 51 80 60 / 90 10 0 10 30 MLU 60 81 50 79 57 / 100 20 10 10 20 DEQ 50 81 47 78 55 / 70 0 0 10 20 TXK 56 81 50 80 57 / 70 0 0 10 20 ELD 58 82 49 79 56 / 100 10 10 10 20 TYR 56 83 54 79 64 / 90 0 0 20 40 GGG 57 83 54 80 62 / 90 10 0 20 40 LFK 62 85 57 78 65 / 100 10 0 20 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05/99
Hazardous weather outlook, Oct 1, 11:41 AM CDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1141 AM CDT THU OCT 1 2009 LAZ001>003-010>012-017-018-TXZ108>112-124>126-136>138-149>153- 165>167-021645- CADDO-BOSSIER-WEBSTER-DE SOTO-RED RIVER-BIENVILLE-SABINE LA- NATCHITOCHES-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION- SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY- ANGELINA-SAN AUGUSTINE-SABINE TX- 1141 AM CDT THU OCT 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS WILL AFFECT PORTIONS OF EAST TEXAS AND NORTHWEST LOUISIANA THIS AFTERNOON. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH THE MAIN THREAT THIS AFTERNOON BEING LARGE HAIL...WITH DAMAGING WINDS AS A SECONDARY THREAT. THUNDERSTORMS WILL TRANSITION TO A SQUALL LINE DURING THE EVENING AND INTO THE OVERNIGHT HOURS. AS THIS SQUALL LINE PASSES THROUGH...THE MAIN THREAT WILL BE WITH DAMAGING WINDS...WITH HAIL BEING A SECONDARY CONCERN. PERIODS OF VERY HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO EXPECTED WITH THESE STORMS. THE SQUALL LINE IS EXPECTED TO REACH THE INTERSTATE 30 CORRIDOR BETWEEN 6 PM AND 10 PM. IT SHOULD MOVE SOUTHEAST OUT OF THE AREA BY SUNRISE FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL LIKELY BE NEEDED THIS AFTERNOON THROUGH EARLY FRIDAY MORNING. ARZ073-LAZ004>006-013-014-019>022-021645- UNION AR-CLAIBORNE-LINCOLN-UNION LA-JACKSON-OUACHITA-WINN-GRANT- CALDWELL-LA SALLE- 1141 AM CDT THU OCT 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG TO SEVERE STORMS WILL BE POSSIBLE LATE THIS EVENING INTO EARLY FRIDAY MORNING FOR PORTIONS OF NORTH CENTRAL LOUISIANA AND SOUTH CENTRAL ARKANSAS AS A SQUALL LINE IS EXPECTED TO APPROACH FROM THE WEST AHEAD OF A COLD FRONT. AS THIS SQUALL LINE PASSES THROUGH...THE MAIN THREAT WILL BE WITH DAMAGING WINDS...WITH HAIL BEING A SECONDARY CONCERN. PERIODS OF VERY HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO EXPECTED WITH THESE STORMS. THE SQUALL LINE IS EXPECTED TO BEGIN AFFECTING THIS AREA BETWEEN 9 PM THIS EVENING TO 2 AM EARLY FRIDAY MORNING...AND SHOULD LEAVE THE AREA BY SUNRISE FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED LATE THIS EVENING INTO EARLY FRIDAY MORNING. ARZ050-051-059>061-070>072-OKZ077-TXZ096-097-021645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-MCCURTAIN-RED RIVER-BOWIE- 1141 AM CDT THU OCT 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A SQUALL LINE WILL DEVELOP THIS AFTERNOON AND BEGIN TO AFFECT PORTIONS OF SOUTHEAST OKLAHOMA...NORTHEAST TEXAS AND SOUTHWEST ARKANSAS THIS EVENING. AS THIS SQUALL LINE PASSES THROUGH...THE MAIN THREAT WILL BE WITH DAMAGING WINDS...WITH HAIL BEING A SECONDARY CONCERN. PERIODS OF VERY HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO EXPECTED WITH THESE STORMS. THE SQUALL LINE IS EXPECTED TO BEGIN AFFECTING THIS AREA BETWEEN 4 PM AND 8 PM. IT SHOULD MOVE SOUTHEAST OUT OF THE AREA BY 2 AM EARLY FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL WILL LIKELY BE NEEDED LATE THIS AFTERNOON THROUGH EARLY FRIDAY MORNING.
In the hours before
Special weather statement, Oct 1, 6:42 PM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
642 PM CDT THU OCT 1 2009
ARZ060-061-020045-
HEMPSTEAD-NEVADA-
642 PM CDT THU OCT 1 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 745 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
NORTHWESTERN NEVADA AND NORTHEASTERN HEMPSTEAD...
INCLUDING THE FOLLOWING LOCATIONS...
BLEVINS AND PRESCOTT...
AT 640 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM 5 MILES EAST OF BLEVINS...OR 7 MILES NORTHWEST
OF PRESCOTT...MOVING NORTHEAST AT 15 MPH.
HAIL SMALLER THAN THREE QUARTERS OF AN INCH...AND WIND GUSTS BETWEEN
40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
PEOPLE IN NEVADA AND HEMPSTEAD COUNTIES SHOULD CLOSELY MONITOR THESE
STORMS.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
D. BUTTSSpecial weather statement, Oct 1, 7:19 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
719 PM CDT THU OCT 1 2009
ARZ050-051-059-060-020115-
HEMPSTEAD-HOWARD-LITTLE RIVER-SEVIER-
719 PM CDT THU OCT 1 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 815 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
LITTLE RIVER...HEMPSTEAD...SEVIER AND SOUTHERN HOWARD...
INCLUDING THE FOLLOWING LOCATIONS...
ASHDOWN...BLEVINS...MINERAL SPRINGS...NASHVILLE...RICHMOND...
SARATOGA...TOLLETTE...WASHINGTON AND WILTON...
AT 718 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
CLUSTERS OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MINERAL
SPRINGS TO ASHDOWN...MOVING EAST AT 15 MPH.
HAIL SMALLER THAN THREE QUARTERS OF AN INCH...AND WINDS 40 TO 50 MPH
ARE EXPECTED WITH THESE STORMS. PEOPLE IN LITTLE RIVER...
HEMPSTEAD...SEVIER...AND SOUTHERN HOWARD COUNTIES SHOULD CLOSELY
MONITOR THESE STORMS.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
D. BUTTSLocal storm report, Oct 1, 7:37 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
737 PM CDT THU OCT 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM TSTM WND DMG 1 E IDABEL 33.90N 94.80W
10/01/2009 MCCURTAIN OK LAW ENFORCEMENT
TREE BLOWN DOWN ACROSS HWY 3.
0640 PM TSTM WND DMG 1 S IDABEL 33.89N 94.82W
10/01/2009 MCCURTAIN OK LAW ENFORCEMENT
TREE BLOWN DOWN ACROSS COUNTY ROAD.
&&
ASTEVENSLocal storm report, Oct 1, 8:07 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
807 PM CDT THU OCT 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG NASHVILLE 33.94N 93.85W
10/01/2009 HOWARD AR LAW ENFORCEMENT
TREES DOWN ACROSS TOWN
&&
ASTEVENSLocal storm report, Oct 1, 8:51 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
851 PM CDT THU OCT 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG LOCKESBURG 33.97N 94.17W
10/01/2009 SEVIER AR LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS TOWN
&&
ASTEVENSLocal storm report, Oct 1, 9:14 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
914 PM CDT THU OCT 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG 2 N LEWISVILLE 33.39N 93.58W
10/01/2009 LAFAYETTE AR EMERGENCY MNGR
A LARGE TREE IS DOWN BLOCKING PART OF HWY 29.
0855 PM TSTM WND DMG 8 N BRADLEY 33.22N 93.66W
10/01/2009 LAFAYETTE AR EMERGENCY MNGR
A LARGE TREE AND POWERLINES ARE DOWN ON HWY 360 ABOUT 1
MILE WEST OF THE TOWN OF CANFIELD.
&&
18The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 8:32 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, Webster | 43 min |
| Oct 1, 10:09 PM CDT | Severe Thunderstorm Warning | SHV | Union | 36 min |
| Oct 1, 10:16 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Jackson, Lincoln, Ouachita, Union | 59 min |
| Oct 1, 11:23 PM CDT | Tornado Warning | SHV | Bienville, Natchitoches, Red River, Winn | 29 min |
| Oct 2, 9:57 AM CDT | River Flood Warning | SHV | Webster | 24 hr |
| Oct 1, 7:27 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Miller, Sevier | 63 min |
| Oct 1, 7:58 PM CDT | Tornado Warning | SHV | Miller | 32 min |
| Oct 1, 8:15 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Lafayette, Miller, Nevada | 60 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2009Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.